Article Text

PDF

Acquired sideroblastic anaemia after aplastic anaemia caused by D-penicillamine therapy for rheumatoid arthritis.
  1. A C Ramselaar,
  2. A W Dekker,
  3. O Huber-Bruning,
  4. J W Bijlsma

    Abstract

    A 68 year old man with rheumatoid arthritis developed marrow aplasia during D-penicillamine treatment. Recovery of granulopoiesis and erythropoiesis was ineffective with features of a secondary sideroblastic anaemia. Absence of megakaryopoiesis persisted. Therapeutic measures failed, and the patient finally died. These events illustrate a haematopoietic stem cell injury induced by D-penicillamine.

    Statistics from Altmetric.com

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.